MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER

INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER
Model Number 470381-12
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product involved with this event has been requested to be returned, but has not yet been received.Review of the provided image by a regulatory post market surveillance analyst is consistent with the reducer having detached pieces.Root cause of the failure mode cannot be confirmed without the returned device.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the reducer had a metal part and plastic pieces fall off when removing the cannula from the patient.All pieces of the reducer were retrieved during the same procedure.The procedure was completed using a backup reducer.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: all the fragments were retrieved using tweezers.The customer was unable to specify how they confirmed that all the fragments were retrieved.There was no additional surgical procedure or post-operative tests performed.The instrument was in use for 2 minutes prior to the break.The instrument was not inspected prior to use and there was no instrument collision during the procedure.It was not specified if the instrument was removed during the procedure prior to the break.The patient has not returned due to post-surgical complications.The referenced reducer was analyzed by isi.Investigation found a metal tip dislodged from the plastic shaft.The distal end of the plastic shaft was found with small broken pieces that fell off as a result of being exposed from the dislodged metal tip.There was no material missing as the broken pieces were returned and pieced back together.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
REDUCER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key19031690
Report Number2955842-2024-13075
Device Sequence Number17909692
Product Code NAY
UDI-Device Identifier10886874112585
UDI-Public(01)10886874112585(10)L10220318
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162411
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470381-12
Device Catalogue Number470381
Device Lot NumberL10220318
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown